MAUDE Adverse Event Report: ORTHOFIX SRL UE XCALIBER ANKLE COMPLETE KIT

ORTHOFIX SRL UE XCALIBER ANKLE COMPLETE KIT
Catalog Number 99-91647UE
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of historical records.Orthofix checked the internal records related to the controls made on the device code 99-91647ue lot: b4856633 before the market release.No anomalies have been found.The original lot, manufactured in 2024, was comprised of 9 devices.All of them have already been distributed to the market.According to orthofix historical records, no other notifications have been received from this specific device lot.Technical evaluation: the device involved in this event has been discarded by the hospital and therefore not available for the technical evaluation.Conclusions: a technical evaluation of the device involved was not possible as it was discarded at the hospital.Considering the information provided, it is not possible to draw any conclusion regarding the complained device failure.The analysis of the historical data evidenced that no other notifications have been received on devices belonging to the same lot.In case further information or the device concerned are provided, orthofix will finalize the investigation.Orthofix continues monitoring the devices on the market.
 
Event or Problem Description
The information initially provided by local distributor indicates: event notified by the hospital to ansm; ansm ref: (b)(4).Hospital name: (b)(6).Correspondent de vigilance: madame (b)(6).Device code: 99-91647ue.Device lot: b4856633.Date of surgery: on (b)(6) 2024.Date of event: 08/11/2024.Event description: vis servent au maintien du mécanisme (au biveau de la structure pour verrouiller la position) non fonctionnel, la position ne se bloque pas patient current condition: rallongement du temps opératoire de 2h pour récupérer un fixateur externe auprès d'un autre établissement.Surveillance simple à ce jour, prélèvement bactério négatifs le 19/11 action taken: dépannage d'un dispositif de remplacement auprès d'un autre établissement.On november 22, 2024, orthofix srl received information that the hospital discarded the complained device.On november 25, 2024, orthofix received the following additional details: surgeon's name: dr.(b)(6).Body part to which device was applied: fracture bimaleolaire droite.Surgery description: fracture treatment.Patient information: 80 years, female, 168 cm, 90 kg.Event description: there was a problem with the central screw, it was seized up, the head was stuck and couldn't close.As they didn't have a 2nd kit on site, they had to ask another hospital.This prolonged the surgery.The device failure had adverse effects on patient: the surgery was extended to allow time for delivery of a new kit (plus 1h30).The initial surgery was not completed with the device.A replacement device of same model was not immediately available to complete surgery the event led to a delay in the duration of the surgical procedure: 1h30.An additional surgery was not required.A medical intervention (outpatient clinic) was not required.Copies of the operative report are available (not received by orthofix).Copies of the x-ray images are not available.Product is not available for return.Manufacturer ref: (b)(4).Distributor ref: (b)(4).Ansm hospital report ref: (b)(4).
 
Event or Problem Description
The information initially provided by local distributor indicates: event notified by the hospital to ansm; ansm ref: (b)(4), hospital name: (b)(6) hopital, correspondant de vigilance: (b)(6), device code: 99-91647ue, device lot: b4856633, date of surgery: on (b)(6),2024, date of event: 08/11/2024.Event description: vis servent au maintien du mécanisme (au biveau de la structure pour verrouiller la position) non fonctionnel, la position ne se bloque pas patient current condition: rallongement du temps opératoire de 2h pour récupérer un fixateur externe auprès d'un autre établissement.Surveillance simple à ce jour, prélèvement bactério négatifs le 19/11 action taken: dépannage d'un dispositif de remplacement auprès d'un autre établissement.On november 22, 2024, orthofix srl received information that the hospital discarded the complained device.On november 25, 2024, orthofix received the following additional details:- surgeon's name: dr (b)(6).Body part to which device was applied: fracture bimaleolaire droite surgery description: fracture treatment.Patient information: 80 years, female, 168 cm, 90 kg.Event description: there was a problem with the central screw, it was seized up, the head was stuck and couldn't close.As they didn't have a 2nd kit on site, they had to ask another hospital.This prolonged the surgery.The device failure had adverse effects on patient: the surgery was extended to allow time for delivery of a new kit (plus 1h30) the initial surgery was not completed with the device a replacement device of same model was not immediately available to complete surgery the event led to a delay in the duration of the surgical procedure: 1h30 an additional surgery was not required.A medical intervention (outpatient clinic) was not required copies of the operative report are available (not received by orthofix).Copies of the x-ray images are not available.Product is not available for return.Manufacturer ref: (b)(4), distributor ref: (b)(4), ansm hospital report ref: (b)(4).
 
Additional Manufacturer Narrative
Analysis of historical records orthofix checked the internal records related to the controls made on the device code 99-91647ue lot b4856633 before the market release.No anomalies have been found.The original lot, manufactured in 2024, was comprised of (b)(4) devices.All of them have already been distributed to the market.According to orthofix historical records, no other notifications have been received from this specific device lot.Technical evaluation the device involved in this event has been discarded by the hospital and therefore not available for the technical evaluation.The technical evaluation will be performed should the device becomes available.As soon as the results of the investigation are available, orthofix will provide a follow up report.Orthofix continues monitoring the devices on the market.

Brand Name
UE XCALIBER ANKLE COMPLETE KIT
Common Device Name
UE XCALIBER ANKLE COMPLETE KIT
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, italy 37012
IT  37012
Manufacturer (Section G)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, italy 37012
IT   37012
Manufacturer Contact
gianluca ricadona
via delle nazioni, 9
bussolengo
verona, 37012
IT   37012
MDR Report Key20794900
Report Number9680825-2024-00064
Device Sequence Number6832924
Product Code JDW
UDI-Device Identifier18032937169719
UDI-Public(01)18032937169719(11)240703(12)290508(10)B4856633
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K955848
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number99-91647UE
Device Lot NumberB4856633
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2024
Supplement Date Received by Manufacturer11/21/2024
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age80 YR
Patient SexFemale
Patient Weight90 KG